Arizona, 2006

Funnel Cloud in Arizona, July 28, 2006

July 28, 2006 · NWS FGZ · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 28, 2:00 PM MST, 35 minutes earlier.

Area forecast discussion, Jul 28, 2:00 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
200 PM MST FRI JUL 28 2006

.SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER
ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.DISCUSSION...A LOW PRESSURE SYSTEM IS CURRENTLY ALONG THE ARIZONA
AND NEW MEXICO BOARDER NEAR SAINT JOHNS. THIS SYSTEM IS INTERACTING
WITH A HIGH PRESSURE RIDGE TO THE NORTHWEST PRODUCING NORTHERLY FLOW
ACROSS THE STATE TODAY. AS THIS LOW WEAKENS THE WINDS WILL BECOME
SOUTHWESTERLY BY SATURDAY. WE HAVE ISSUED A FLASH FLOOD WATCH FOR
GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY
MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY
ASSOCIATED WITH THIS LOW PRESSURE SYSTEM.

EXPECT CONTINUED INSTABILITY AS LOW LEVEL MOISTURE REMAINS
ENTRENCHED THROUGHOUT THE NORTHLAND. THUNDERSTORMS SHOULD DEVELOP
ALONG THE HIGHER ELEVATION AREAS...THESE STORMS WILL THEN MOVE
SOUTHWEST INTO LOWER ELEVATION AREAS BY AFTERNOON. EXPECT SOME OF
THESE THUNDERSTORMS TO BECOME SEVERE ESPECIALLY IN THE AFTERNOON
HOURS.

THIS WET AND UNSTABLE PATTERN WILL CONTINUE THROUGH THE END OF
NEXT WEEK WITH NO BREAK IN SIGHT. MODEL SKILL AT FORECASTING BREAKS
IN THE SUMMER RAINY SEASON FOR THE EXTENDED FORECAST IS LOW AT
BEST...THEREFORE WE WILL CONTINUE THE WET PATTERN THROUGH NEXT WEEK
FRIDAY.

BOHLIN

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED THUNDERSTORMS HAVE
DEVELOPED OVER THE HIGHER TERRAIN OF THE KAIBAB PLATEAU...MOGOLLON
RIM AND WHITE MTNS...THESE STORMS WILL CONTINUE TO MOVE SOUTH INTO
YAVAPAI AND GILA COUNTIES BY MID TO LATE AFTERNOON. SOME STORMS MAY
CONTAIN WIND GUSTS OVER 40 KTS...VISIBILITY BELOW 1SM IN VERY HEAVY
RAIN...AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS

JJ
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 28, 10:16 AM MST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1016 AM MST FRI JUL 28 2006

AZZ004>018-037>040-290700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1016 AM MST FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY
A LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE ARIZONA AND NEW
MEXICO BORDER NEAR SAINT JOHNS. THIS SYSTEM HAS THE POTENTIAL FOR
SIGNIFICANT FLASH FLOODING WITH RAIN SHOWERS MOVING NORTH TO SOUTH
ALONG THE WESTERN SIDE OF THE LOW. THEREFORE WE HAVE ISSUED A FLASH
FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES
THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE
AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM.

EXPECT CONTINUED THUNDERSTORM ACTIVITY FOR THE REST OF NORTHERN
ARIZONA TODAY WITH ISOLATED SEVERE WITH HAIL UP TO 1 INCH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS
ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BOHLIN

The radar

The Flagstaff radar (KFSX), 124 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Yavapai

When
July 28, 2:35 PM MST
Where
Yavapai County, Prescott
Reported by
TRAINED SPOTTER
Coordinates
34.600, -112.554 (the zone’s center; the record gives no point)

A funnel cloud was seen eight to ten miles south of Prescott.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5527247.